MAUDE Adverse Event Report: BOUND TREE MEDICAL, LLC CURAPLEX; PEEP VALVE,19MM,MRI,30MM ADAPTER 20/ CA CLOSE

BOUND TREE MEDICAL, LLC CURAPLEX; PEEP VALVE,19MM,MRI,30MM ADAPTER 20/ CA CLOSE
Model Number MRIPEEP-A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The resuscitation bag was being used with the peep valve that could have been blocked, which would have delayed treatment.
 
Event or Problem Description
Upon disconnecting pt from vent and manually bagging to icu.Within first couple breaths manually delivered, noticed peep valve was not making standard noise.Upon further assessment notice pts chest kept rising but not falling.Quickly disconnected from et tube and noted a huge rush of air released from et tube.One more time i reconnected bag and delivered two more breaths noting again no true exhale from pt/bag.Disconnected again and rush of air noted again.Quickly had pt returned to room and placed back on vent.Acquired new ambu bag and peep valve.New equipment worked properly and pt was safely delivered to new unit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The resuscitation bag was being used with the peep valve that could have been blocked, which would have delayed treatment.The complaint of "peep valve not making standard noise.Pt not fully exhaling." regarding part 301-mripeep-a was not confirmed because functional testing indicated that the device formed as intended.The root cause cannot be determined but could possibly be a result of an issue with the resus bag that was used.A risk assessment was performed and the ultimate risk was determined to be low which does not require the initiation of a capa.There have been no other complaints against this part in the 24 months preceding this complaint.A resolution letter was sent to the customer.
 
Additional Manufacturer Narrative
The resuscitation bag was being used with the peep valve that could have been blocked, which would have delayed treatment.The complaint of "peep valve not making standard noise.Pt not fully exhaling." regarding part 301-mripeep-a was not confirmed because functional testing indicated that the device formed as intended.The root cause cannot be determined but could possibly be a result of an issue with the resus bag that was used.A risk assessment was performed and the ultimate risk was determined to be low which does not require the initiation of a capa.There have been no other complaints against this part in the 24 months preceding this complaint.A resolution letter was sent to the customer.**udi related data quality updates only.**.
 
Event or Problem Description

Brand Name
CURAPLEX
Common Device Name
PEEP VALVE,19MM,MRI,30MM ADAPTER 20/ CA CLOSE
Manufacturer (Section D)
BOUND TREE MEDICAL, LLC
5000 tuttle crossing inc.
dublin OH 43016
Manufacturer (Section G)
BOUND TREE MEDICAL, LLC
5000 tuttle crossing inc.
dublin OH 43016
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18326718
Report Number1314417-2023-00029
Device Sequence Number20661933
Product Code BYE
UDI-Device Identifier00810071637278
UDI-Public(01)00810071637278
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMRIPEEP-A
Device Catalogue Number301-MRIPEEP-A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer11/16/2023
11/16/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/15/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown